Tuesday, 12 April 2016

SIDE EFFECTS OF PARACETAMOL

If paracetamol is taken in recommended dose, it is safe medicine for adult but if dose exceed to limit it will cause some of side effects as following.

Liver Damage:

Overdose of paracetamol often causes liver damage (Moderate to Severe). In western world, Paracetamol toxicity is the foremost cause of liver failure. According to US FDA during 1990's 56000 emergency room visit, 26000 hospitalization and 458 death were reported in United States of America due to overdose of paracetamol. 

Skin Reaction:

A new warning about paracetamol was issued by US FDA on 2nd August, 2013 that it may cause skin reaction very rare but overdose of paracetamol may convert it in to moderate to severe.

Except normal skin reaction it was reported that following two problems may be occurred due to overdose of paracetamol.

Steven-Johnson Syndrome
Toxic Epidermal Necrosis




Other some usual side effects are as follow:

Nausea 
Vomiting
Stomach pain
Loss of appetite
dark urine
Yellowish skin

Some studies state that there is a relationship found between paracetamol and slight increase in kidney cancer.

Important Note: If you found any of these symptoms after having paracetamol, consult your doctor or pharmacist immediately 

0 comments:

Post a Comment